ArticleMedicine2015
Late-Onset Immune Thrombocytopenic Purpura After Withdrawal of Interferon Treatment for Chronic Hepatitis C Infection: A Case Report.
Article in Medicine, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 2 citations in OpenAlex.
- Autoimmunity and peginterferon therapy for polycythemia vera.HemaSphere · 2026Review
- [Glucocorticoids and liver diseases].Zhonghua gan zang bing za zhi = Zhonghua ganzangbing zazhi = Chinese journal of hepatology · 2018Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Immune thrombocytopenic purpura (ITP) is a life-threatening complication following pegylated interferon alpha (PEG-IFN) plus ribavirin treatment, the standard treatment for hepatitis C virus (HCV) infection. We reported a rare case with late-onset ITP after withdrawal of PEG-IFN treatment.A 53-year-old male with hepatitis C developed massive gum bleeding and a severe, reversible, immune thrombocytopenia 2 weeks after cessation of PEG-IFN treatment for HCV due to anemia and depression. The platelet count decreased to 4000 cells/μL. The HCV viral load was undetectable at the end of PEG-IFN treatment and during follow-up for 5 months. Other potential autoimmune disorders were ruled out. Late-onset ITP associated with PEG-IFN treatment was diagnosed.The patient was treated successfully with steroid and azathioprine. Platelet count gradually increased to 117 × 10 cells/μL on the 18th day after admission.ITP is a rare complication in patients with hepatitis C or in patients who received PEG-IFN treatment. The particular case supported that it may occur even after withdrawal of PEG-IFN treatment. Physicians should be aware of this late-onset complication.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.